Lightning, Lehigh
- When
- June 19, 5:15 PM EST
- Where
- Lehigh County, Macungie
- Reported by
- NEWSPAPER
- Coordinates
- 40.613, -75.592 (the zone’s center; the record gives no point)
A home at 4413 Newton Circle in Lower Macungie took a lightning strike to the chimney at about 6:15 PM EDT on June 19th. A few of the bricks were separated from the chimney but no other damage was done to the home, and there were no injuries reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A home at 4413 Newton Circle in Lower Macungie took a lightning strike to the chimney at about 6:15 PM EDT on June 19th. A few of the bricks were separated from the chimney but no other damage was done to the home, and there were no injuries reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 19, 3:14 PM EST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 414 PM EDT MON JUN 19 2006 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... DECENT CAPES INTO THE WRN PORTION OF OUR FA LATE THIS AFTN, MORE IN LINE WITH WHAT THE ETA HAD THAN THE GFS. THERE IS SPEED AND SOME DIRECTIONAL SHEAR UP TO ABOUT H7, THEN NOT A LOT OF SHEAR ABOVE THAT. THE APPROACHING MID LEVEL TROF PROVIDES A MODICUM OF DIFLUENCE, AND THE H2 JET, A REFLECTION OF WHICH SHOWS UP NICELY ON WATER VAPOR IMAGERY, DOES SUPPLY A RIGHT REAR QUAD AREA OF SUPPORT TO THE NWRN ZONES EARLY, AND THEN THAT SUPPORT MOVES FURTHER SE WHEN THE CAPES RELAX LATER TONIGHT. THE H8 DWPTS ARE EASILY ABOVE 10 DEG C. WE STILL HAVE SOME DECENT SEPARATION BETWEEN THE TEMP AND DWPT PROFILES AT LOWER LEVELS EARLY, AND NOT MUCH SEPARATION ALOFT. ALL IN ALL, WE CONTINUE THE THEME OF THE PREVIOUS FORECAST AND MAINTAIN MENTION OF GUSTY WINDS AND HEAVY DOWNPOURS. FOR NOW, WE KEEP THE WORDING JUST BELOW SEVERE WORDING, BUT ENHANCED. WE BACKED OFF A LITTLE, BUT ONLY A LITTLE, ON THE POPS WITH THE MID LEVEL TROF PASSAGE LATE TOMORROW. THE FORCING LOOKS FAIRLY WEAK, ALTHOUGH SOME INSTABILITY CERTAINLY IS PROGGED. WE DID CARVE OUT A POPLESS MORNING. AFTER TOMORROW, WE KEPT THE POPS AOB 20 THROUGH WED NIGHT. THERE ARE, POSSIBLY, WEAK IMPULSES RUNNING OVER THE TOP OF THE SERN RIDGE DURING THAT TIME, BUT HEIGHTS IN GENERAL ARE ON THE RISE THROUGH WED NIGHT. WE STAYED ON THE WARM SIDE OF GUIDANCE THROUGH THE SHORT TERM EARLY BECAUSE WE DONT EXPECT ANY SIG CHANGE IN AIR MASS AT LEAST THROUGH THE FIRST TWO PERIODS. AFTER THAT, COOLING IS MODEST AND FOCUSED MORE OVER THE NRN THAN SRN ZONES AS THE TEMP AND DWPT CONTRASTS ACROSS THE SFC FRONT ARE NOT ALL THAT IMPRESSIVE. && .LONG TERM /THURSDAY THROUGH MONDAY/... WE CONTINUE TO SEE DECENT CONTINUITY FROM RUN TO RUN AND FROM MODEL TO MODEL IN THE LONG TERM, AND SO THE FORECAST HAS CHANGED VERY LITTLE. WE STILL EXPECT A FRONT OR PREFRONTAL TROF TO BEGIN TO APPROACH ON THU, THEN A FRONTAL BOUNDARY TO HANG NEARBY AND THEN MOVE ACROSS THE AREA VERY SLOWLY FROM FRIDAY INTO MONDAY. THE END OF THE WORK WEEK THROUGH THE WEEKEND STILL LOOK SOMEWHAT UNSETTLED. ONE CHANGE WE MADE, WITH AN EXPECTED PREPONDERANCE OF MOISTURE AND CLOUDINESS, WAS TO BRING THE TEMPS AND DWPTS A BIT CLOSER TO EACH OTHER. && .AVIATION... PLENTY OF CI AROUND THE AREA TODAY. SOME HAZE CONTINUES THIS AFTERNOON, ESPECIALLY IN PENNSYLVANIA AND CENTRAL/NORTHERN NEW JERSEY. VISIBILITY IN THE HAZE GENERALLY 5 OR 6 MILES. THE SHOWERS AND THUNDERSTORMS MOVING IN FROM THE WEST WILL MOVE ACROSS OUR AREA LATE THIS AFTERNOON AND THIS EVENING. CONDITIONS IN THE SHOWERS AND THUNDERSTORMS WILL DROP TO MVFR AND LOCALLY TO IFR/LIFR FOR A BRIEF PERIOD. ONCE THE PRECIPITATION MOVES ACROSS AND WEAKENS, SKY CONDITIONS WILL BECOME SCT TO BKN SC AND/OR AC. VISIBILITY WILL BE VFR, BUT, IN AREAS THAT RECEIVE A SIGNIFICANT AMOUNT OF RAIN FROM THE SHOWERS, COULD DROP TO MVFR LATER TONIGHT SINCE THE LOW LEVEL AIR FLOW WILL BE QUITE WEAK. EXPECT SUNSHINE TO BURN OFF THE FOG AND HAZE BY MID MORNING TUESDAY WITH SCT CU. && .MARINE... EXPECT THE SCA EVENT ON THE OCEAN TO BE MARGINAL, BUT WILL KEEP IT UP THROUGH THE NIGHT. WINDS MAY GUST TO 25 KTS AT TIMES AND SEAS MAY REACH AROUND 5 FT FOR A WHILE OVERNIGHT. CONDITIONS THEN QUIET DOWN FOR A TIME. RIPPLES OF LOW PRESSURE TRY TO MOVE ACROSS TO OUR NORTH, BUT FOR THE MOST PART, THE BERMUDA HIGH WILL BE DOMINATING WEATHER INFLUENCE THROUGH THE WEEK. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ452>455 UNTIL 6 AM TUESDAY. ...SMALL CRAFT ADVISORY FOR ANZ450-451 UNTIL 11 AM TUESDAY. && SHORT TERM...DELISI LONG TERM...HPC/DELISI AVIATION/MARINE...RPW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 428 AM EDT MON JUN 19 2006 ANZ430-431-450>455-470-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-200830- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 428 AM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING...SOME OF WHICH MAY PRODUCE DAMAGING WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. AMC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 237 PM EDT MON JUN 19 2006 MDZ008-PAZ054-055-060>062-067-192130- CECIL-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER- INCLUDING THE CITIES OF...ELKTON...JIM THORPE...STROUDSBURG... READING...ALLENTOWN...BETHLEHEM...EASTON...WEST CHESTER 237 PM EDT MON JUN 19 2006 ...STRONG THUNDERSTORMS ON THE WAY... A LINE OF STRONG THUNDERSTORMS IS HEADING OUR WAY THE REST OF THIS AFTERNOON. GIVEN THE PRESENT MOTION THE LINE OF STORMS WILL ARRIVE IN WESTERN BERKS COUNTY CLOSE TO 300 PM, WESTERN CARBON COUNTY CLOSE TO 330 PM, WESTERN CHESTER, LEHIGH AND MONROE COUNTIES CLOSE TO 4 PM AND WESTERN CECIL AND NORTHAMPTON COUNTIES CLOSE TO 430 PM. A COUPLE OF STORMS HAVE REQUIRED SEVERE THUNDERSTORM WARNINGS AND THE AIR MASS OVER THE REGION IS SLIGHTLY MORE UNSTABLE THAN WHAT IS CURRENTLY THE CASE IN THE SUSQUEHANNA VALLEY WHERE THE STORMS WERE AT 230 PM. GIVEN THE TIME OF THE DAY AT THE LEAST THIS LINE OF STORMS WILL LIKELY PRODUCE WIND GUSTS TO 30 TO 40 MPH, FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS. IF YOU SEE THREATENING WEATHER OR IF A WARNING IS ISSUED, PLEASE SEEK SHELTER IMMEDIATELY. THERE ARE A COUPLE OF ISOLATED SHOWERS AND THUNDERSTORMS PRECEDING THIS LINE AND THEY WILL MAINLY AFFECT BERKS COUNTY BEFORE THE LINE ARRIVES. TFG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
547 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND DMG 4 NNW ALLENTOWN 40.65N 75.51W
06/19/2006 LEHIGH PA PUBLIC
ESTIMATED WIND GUSTS 50-55 MPH. DECK UMBRELLAS
OVERTURNED.
&&
TFGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 604 PM EDT MON JUN 19 2006 NJZ001-007>010-200015- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE 604 PM EDT MON JUN 19 2006 ...STRONG STORMS MOVING THROUGH NORTHWEST NEW JERSEY... A LINE OF STRONG THUNDERSTORMS IS MOVING THROUGH EASTERN SUSSEX AND WARREN COUNTIES. THIS LINE HAS HAD A HISTORY OF PRODUCING FREQUENT LIGHTNING...HEAVY DOWNPOURS AND STRONG GUSTY WINDS OF AT LEAST 30 TO 40 MPH. THIS LINE WILL MOVE THROUGH THE REGION BETWEEN NOW AND 730 PM. A COUPLE OF STORMS HAVE REQUIRED SEVERE THUNDERSTORM WARNINGS. IF YOU SEE THREATENING WEATHER OR IF A WARNING IS ISSUED, PLEASE SEEK SHELTER IMMEDIATELY. TFG
The Philadelphia radar (KDIX), 125 km away, was scanning. The volume nearest the first event began at 22:17 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519058.